Alert archive / Oregon / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 3, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at Jul 25, 2010, 3:22 PM PDT for Klamath County, Oregon. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2010, 3:22 PM PDT (22:22 UTC)
- Expired
- Jul 25, 2010, 4:00 PM PDT
- In force
- 38 min
- Issued by
- NWS Medford, OR
- Area
- Storm-based polygon
County Klamath County, OR
The radar
The Medford radar (KMAX), 110 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2152 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:00 PM PDT, 22 minutes earlier.
Area forecast discussion, Jul 25, 3:00 PM PDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
300 PM PDT SUN JUL 25 2010
.DISCUSSION...SCATTERED THUNDERSTORMS HAVE DEVELOPED EAST OF THE
CASCADES AND ARE MOVING NORTHEAST AT AROUND 15 MPH...WHILE WARMER
AIR WEST OF THE CASCADES BETWEEN 850 AND 700 MB HAS ACTED TO
INHIBIT CONVECTION. BUT WITH THE APPROACH OF THE HOTTEST PART OF
THE DAY...CUMULUS HAVE BEGUN TO BUILD OVER WESTERN SISKIYOU COUNTY
AND SOUTHERN JACKSON COUNTY. THUS...I HAVE CONTINUED THE MENTION
OF ISOLATED TO SCATTERED COVERAGE THROUGH THIS EVENING FOR
SISKIYOU AND SOUTHERN AND EASTERN JACKSON COUNTIES AS WELL AS THE
MORE ACTIVE EAST SIDE WHERE THERE IS THE HIGHEST PROBABILITY OF A
FEW STORMS CONTINUING OVERNIGHT.
UPPER LEVEL LOW PRESSURE WILL REMAIN ANCHORED OFFSHORE INTO
TUESDAY. THE GFS AND NAM CONTINUE TO INDICATE HIGHER PRECIPITABLE
WATER VALUES ON MONDAY AND GREATER INSTABILITY OVER THE CASCADES
THAN TODAY. THUS...POPS ARE HIGHER FOR TOMORROW BUT COVERAGE WILL
PRIMARILY STILL BE SCATTERED IN THE AFTERNOON AND EVENING WITH THE
FOCUS STILL EXPECTED FROM AROUND CRATER LAKE NORTHEASTWARD.
THE AXIS OF THE UPPER TROUGH WILL EDGE TOWARD THE COAST TUESDAY
WHICH SHOULD SEND THE REGION OF GREATEST INSTABILITY INTO NORTH
CENTRAL AND NORTHEAST OREGON BUT THE 12Z GFS MAINTAINS SUFFICIENT
INSTABILITY FOR A FORECAST OF A CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS FROM CRATER LAKE ACROSS NORTHERN PORTIONS OF
KLAMATH AND LAKE COUNTIES.
TEMPERATURES WILL STILL BE NEAR TO A FEW DEGREES ABOVE NORMAL WEDNESDAY
WHILE THE CONTINUED SLOW EASTWARD PROGRESSION OF THE UPPER TROUGH
PUSHES THE GREATEST INSTABILITY INTO FAR EASTERN OREGON AND IDAHO
WITH A SLIGHT CHANCE OF THUNDERSTORMS FOR NORTHERN KLAMATH...LAKE
AND MODOC COUNTIES.
THE MID AND UPPER LEVEL WINDS ARE EXPECTED TO SHIFT TO WESTERLY ON
THURSDAY WITH THAT CONDITION PERSISTING THROUGH THE WEEKEND. THIS
WILL RESULT IN A MORE STABLE AIR MASS WITH TEMPERATURES NEAR NORMAL.
&&
.AVIATION...SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING FROM SISKIYOU COUNTY NORTHEASTWARD ACROSS THE CASCADES
INCLUDING NORTHEAST CALIFORNIA AND SOUTH CENTRAL OREGON. THESE
STORMS MAY PRODUCE HAIL AND GUSTY WINDS TO 50 MPH. ALSO...IFR
ALONG THE IMMEDIATE COAST OF DOUGLAS...COOS AND SOUTHERN CURRY
COUNTIES WILL PERSIST AND SPREAD INTO THE COQUILLE BASIN OVERNIGHT
BEFORE DIMINISHING LATE MONDAY MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT MONDAY FOR ORZ027>031.
FIRE WEATHER WATCH FROM MONDAY EVENING THROUGH TUESDAY EVENING
FOR ORZ027>031.
FIRE WEATHER WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING FOR
ORZ025.
RED FLAG WARNING UNTIL 5 AM PDT MONDAY FOR ORZ026.
FIRE WEATHER WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR
ORZ026.
CA...RED FLAG WARNING UNTIL 5 AM PDT MONDAY FOR CAZ080-081-083>085.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL
11 PM PDT MONDAY FOR PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT THIS
AFTERNOON FOR PZZ350.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT MONDAY FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT MONDAY
FOR PZZ376.
DWHazardous weather outlook, Jul 25, 10:24 AM PDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1024 AM PDT SUN JUL 25 2010 ORZ625-261200- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1024 AM PDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF OR. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE IS IN EFFECT THROUGH THE REST OF SUNDAY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. A FIRE WEATHER WATCH FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE IS IN EFFECT BEGINNING LATE TONIGHT. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE RED FLAG WARNING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE IS IN EFFECT UNTIL 5 AM PDT MONDAY. THE FIRE WEATHER WATCH FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE IS IN EFFECT THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ621>624-261200- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 1024 AM PDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF OR. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE IS IN EFFECT THROUGH THE REST OF SUNDAY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. A FIRE WEATHER WATCH FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE IS IN EFFECT BEGINNING LATE TONIGHT. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE RED FLAG WARNING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE IS IN EFFECT UNTIL 5 AM PDT MONDAY. THE FIRE WEATHER WATCH FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE IS IN EFFECT THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ280-281-284-285-261200- WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 1024 AM PDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE IS IN EFFECT THROUGH THE REST OF SUNDAY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE RED FLAG WARNING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE IS IN EFFECT UNTIL 5 AM PDT MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KS
In the hours before
Local storm report, Jul 25, 2:05 PM PDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
205 PM PDT SUN JUL 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL SSW SILVER LAKE 43.13N 121.05W
07/25/2010 M0.88 INCH LAKE OR TRAINED SPOTTER
&&
SUGDENSpecial weather statement, Jul 25, 2:09 PM PDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 209 PM PDT SUN JUL 25 2010 ORZ030-031-252145- CENTRAL AND EASTERN LAKE COUNTY OR-NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY OR- 209 PM PDT SUN JUL 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAKE COUNTY UNTIL 245 PM PDT... AT 206 PM PDT...A STORM SPOTTER REPORTED A STRONG THUNDERSTORM NEAR SILVER LAKE...OR 58 MILES EAST OF CRATER LAKE...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...STATE HIGHWAY 31 NEAR SILVER LAKE. LAT...LON 4341 12099 4328 12066 4304 12091 4311 12115 TIME...MOT...LOC 2108Z 213DEG 12KT 4312 12101 SK
Special weather statement, Jul 25, 2:41 PM PDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 241 PM PDT SUN JUL 25 2010 ORZ030-031-252230- CENTRAL AND EASTERN LAKE COUNTY OR-NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY OR- 241 PM PDT SUN JUL 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAKE AND CENTRAL KLAMATH COUNTIES UNTIL 330 PM PDT... AT 236 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES SOUTHWEST OF SILVER LAKE...OR 41 MILES EAST OF CRATER LAKE...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. HEAVY RAIN IS POSSIBLE WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...AREAS TO THE SOUTH AND WEST OF SILVER LAKE AND HIGHWAY 31. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4328 12133 4316 12093 4288 12127 4295 12148 TIME...MOT...LOC 2138Z 205DEG 14KT 4297 12133 SK
Special weather statement, Jul 25, 2:53 PM PDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 253 PM PDT SUN JUL 25 2010 ORZ030-031-252215- CENTRAL AND EASTERN LAKE COUNTY OR-NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY OR- 253 PM PDT SUN JUL 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAKE AND NORTHERN KLAMATH COUNTIES UNTIL 320 PM PDT... AT 248 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF CRESCENT...OR 39 MILES NORTHEAST OF CRATER LAKE...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...ALONG AND SOUTHWEST OF STATE HIGHWAY 31 AND MAINLY RURAL AREAS OF NORTHERN KLAMATH AND NORTHWESTERN LAKE COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4359 12155 4357 12109 4321 12160 4331 12180 TIME...MOT...LOC 2152Z 214DEG 11KT 4334 12162 SK
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:09 PM PDT | Special Weather Statement | MFR | 36 min | |
| Jul 25, 2:40 PM PDT | Fire Weather Watch | MFR | Douglas, Jackson, Josephine, Klamath, Lake, Lane | 24 hr |
| Jul 25, 2:41 PM PDT | Special Weather Statement | MFR | 49 min | |
| Jul 25, 2:53 PM PDT | Special Weather Statement | MFR | 22 min | |
| Jul 25, 3:12 PM PDT | Severe Thunderstorm Warning | MFR | Klamath, Lake | 33 min |
| Jul 25, 4:19 PM PDT | Special Weather Statement | MFR | 41 min | |
| Jul 25, 4:21 PM PDT | Special Weather Statement | MFR | 39 min | |
| Jul 25, 3:03 PM PDT | Severe Thunderstorm Warning | MFR | Modoc | 27 min |
| Jul 25, 4:55 PM PDT | Special Weather Statement | MFR | Siskiyou | 50 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.